Alert archive / Ohio / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 74, NWS Cleveland, OH

June 5, 2010Knox County, Morrow County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 5, 2010, 4:46 AM EDT for Knox County, Morrow County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2010, 4:46 AM EDT (08:46 UTC)
Expired
Jun 5, 2010, 5:30 AM EDT
In force
44 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Knox County, OH, Morrow County, OH

The radar

The Cleveland radar (KCLE), 135 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2010-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2010-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2291 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
1.4
Supercell composite
9.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WUUS51 KCLE 050846
SVRCLE
OHC083-117-050930-
/O.NEW.KCLE.SV.W.0074.100605T0846Z-100605T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
446 AM EDT SAT JUN 5 2010

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN NORTH CENTRAL OHIO
  SOUTHEASTERN MORROW COUNTY IN NORTH CENTRAL OHIO

* UNTIL 530 AM EDT

* AT 436 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
  NORTHWEST OF SPARTA...OR 10 MILES SOUTHEAST OF MOUNT GILEAD...AND
  WAS MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT VERNON...
  GAMBIER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4023 8241 4024 8247 4026 8249 4026 8265
      4028 8275 4034 8274 4035 8278 4052 8271
      4043 8217 4023 8218 4023 8219
TIME...MOT...LOC 0846Z 285DEG 33KT 4041 8262

$$

RANDEL
2 follow-up statements
427 
WWUS51 KCLE 050920
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
520 AM EDT SAT JUN 5 2010

OHC083-117-050930-
/O.CON.KCLE.SV.W.0074.000000T0000Z-100605T0930Z/
KNOX OH-MORROW OH-
520 AM EDT SAT JUN 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EDT
FOR SOUTHEASTERN MORROW AND KNOX COUNTIES...

AT 518 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MARTINSBURG...OR 9 MILES SOUTHEAST OF MOUNT VERNON...MOVING
SOUTHEAST AT 30 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...RURAL
SOUTHEASTERN KNOX COUNTY.

LAT...LON 4023 8241 4024 8247 4026 8249 4026 8265
      4028 8275 4034 8274 4035 8278 4052 8271
      4043 8217 4023 8218 4023 8219
TIME...MOT...LOC 0920Z 295DEG 27KT 4030 8232

$$

KUBINA
878 
WWUS51 KCLE 050935
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
535 AM EDT SAT JUN 5 2010

OHC083-117-050944-
/O.EXP.KCLE.SV.W.0074.000000T0000Z-100605T0930Z/
KNOX OH-MORROW OH-
535 AM EDT SAT JUN 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORROW AND KNOX
COUNTIES EXPIRES AT 530 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA. HOWEVER OTHER THUNDERSTORMS WILL STILL MOVE ACROSS 
THE AREA EARLY THIS MORNING. 

LAT...LON 4023 8241 4024 8247 4026 8249 4026 8265
      4028 8275 4034 8274 4035 8278 4052 8271
      4043 8217 4023 8218 4023 8219
TIME...MOT...LOC 0920Z 295DEG 27KT 4030 8232

$$

RANDEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:31 AM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 5, 3:31 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
331 AM EDT SAT JUN 5 2010

.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER THE PLAINS WILL MOVE EAST ACROSS THE
LOCAL AREA TONIGHT AND SUNDAY MORNING. A WARM FRONT FROM THIS LOW
WILL LIFT NORTH ACROSS THE REGION TODAY. HIGH PRESSURE WILL BUILD
OVER THE UPPER OHIO VALLEY MONDAY AND TUESDAY. ANOTHER STORM
SYSTEM WILL AFFECT THE AREA DURING THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
IT'S GOING TO BE A BUSY DAY WITH A CLASSIC SEVERE WEATHER PATTERN
EXPECTED TO SET UP. SOUTHERN AREAS HAVE SEEN A FAIR AMOUNT OF RAIN
OVERNIGHT AND MORE IS TO COME TODAY. A WARM FRONT WILL LIFT NORTH
ACROSS THE AREA DURING THE DAY. PRECIP THIS MORNING THROUGH MID
AFTERNOON SHOULD BE FAIRLY SCATTERED. BUT...A DEEPENING UPPER
TROUGH WILL ARRIVE LATER TODAY. EXPECT THE PRECIP TO BECOME MORE
WIDESPREAD WITH SEVERE WEATHER LIKELY. WESTERN AREAS WILL BE NEAR
THE SURFACE TRIPLE POINT SO EVEN HAVE SOME CONCERN ABOUT TORNADOES
TODAY. GIVEN RECENT RAINS HAVE DECIDED TO PUT UP A FLOOD WATCH
BEGINNING THIS MORNING. HAVE USED A BLEND OF GUIDANCE TEMPS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
AFTER THE SEVERE WEATHER THREAT DIES DOWN THIS EVENING...WILL HAVE
TO DEAL WITH WIDESPREAD MODERATE TO HEAVY RAIN. EXPECT MOST OF THE
AREA TO SEE BETWEEN 1 AND 2 INCHES OF RAIN BY MIDDAY SUNDAY. LOCAL
AMOUNTS OF TWICE THAT AMOUNT ARE POSSIBLE. FLOOD WATCH ALREADY
OUT AND GOES THROUGH NOON ON SUNDAY. EXPECT THINGS TO BEGIN TO DRY
OUT FROM WEST TO EAST TOMORROW MORNING. LOOKS LIKE MONDAY AND
TUESDAY WILL BE DRY AND QUIET AS HIGH PRESSURE BUILDS IN. DEW
POINT TEMPS WILL FINALLY FALL THROUGH THE 50S AS THE HIGH BUILDS.
NEXT THREAT FOR PRECIP WILL PROBABLY BE ON WEDNESDAY. HAVE USED A
BLEND OF GUIDANCE TEMPS TODAY.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
GFS AND ECMWF STILL SHOWING HIGH PRESSURE MOVING ACROSS THE AREA ON
THURSDAY MOVING NEAR THE EAST COAST ON FRIDAY. WILL CONTINUE WITH A
DRY FORECAST FOR BOTH THURSDAY AND FRIDAY. PRECIP ASSOCIATED WITH A
WARM FRONT SHOULD STAY TO THE WEST AND NORTHWEST OF THE AREA ON
FRIDAY...WHILE RETURN MOIST FLOW JUST BEGINS FRIDAY SO I DON'T THINK
WE'LL SEE ANY DIURNAL SHOWERS/TSTMS YET.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
FRONT NORTH OF THE AREA WILL DROP SOUTH INTO NORTHERN OHIO AND
NORTHWEST PA LATER TODAY AND LINGER OVER THE REGION SATURDAY NIGHT
AS LOW PRESSURE MOVES EAST ALONG THE FRONT. WITH ZONAL FLOW ALOFT
SHOWERS/TSTMS WILL GENERALLY BE MOVING FROM WEST TO EAST. EXPECT
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE
PERIOD...THEN PROBABLY BECOMING MORE NUMEROUS LATE IN PERIOD AS
LOW PRESSURE MOVES EAST ALONG THE FRONT. ALSO AREAS IFR/MVFR VSBYS
LIKELY IN FOG THIS MORNING THROUGH ABOUT 14Z.

.OUTLOOK...AREAS OF NON VFR SUNDAY AND AGAIN WEDNESDAY.

&&

.MARINE...
INCREASING SOUTHWEST FLOW MAY REACH 10 TO 20 KNOTS RANGE BUT
NEARSHORE WATER PROBABLY WON'T BE TOO CHOPPY. HOWEVER THE CONCERN
FOR TODAY AND TONIGHT WITH BE LOCALLY HIGHER WIND AND WAVES WITH
THUNDERSTORMS. LOW PRESSURE MOVES EAST ACROSS THE LAKE TONIGHT WITH
WINDS SHIFTING TO THE NORTHWEST ON SUNDAY. WILL LIKELY SEE WAVES
INCREASE TO SMALL CRAFT ADVISORY POSSIBLY LATE TONIGHT BUT MORE
LIKELY IN THE NORTHWEST FLOW SUNDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR OHZ003-006>014-
     017>023-027>033-036>038-047-089.
PA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...RANDEL
AVIATION...RANDEL
MARINE...RANDEL
Hazardous weather outlook, Jun 4, 7:27 PM EDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
727 PM EDT FRI JUN 4 2010

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-052330-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
727 PM EDT FRI JUN 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON
INTO THE OVERNIGHT HOURS. THE MAIN THREAT LOOKS TO BE STRONG
DAMAGING WINDS BUT LARGE HAIL WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON INTO THE OVERNIGHT.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 11:04 PM EDTSpecial Marine WarningCLE86 min
Jun 5, 12:00 AM EDTSpecial Marine WarningCLE60 min
Jun 5, 3:08 AM EDTFlash Flood WatchCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more28 hr
Jun 5, 4:47 AM EDTAreal Flood AdvisoryCLEKnox, Marion, Morrow3 hr
Jun 5, 10:12 AM EDTRiver Flood WarningCLEStark12 hr
Jun 5, 1:32 PM EDTSevere Thunderstorm WarningCLEAshland, Richland43 min
Jun 5, 1:41 PM EDTTornado WarningCLEAshland, Richland49 min
Jun 5, 1:58 PM EDTFlash Flood WarningCLEAshland, Crawford, Marion, Morrow, Richland, Wyandot3 hr
Jun 5, 2:11 PM EDTSevere Thunderstorm WarningCLEHolmes, Wayne49 min
Jun 5, 2:30 PM EDTTornado WarningCLETrumbull45 min
Jun 5, 2:33 PM EDTTornado WarningCLEHolmes27 min
Jun 5, 2:44 PM EDTAreal Flood AdvisoryCLETrumbull10 hr
Jun 5, 2:52 PM EDTTornado WarningCLEKnox38 min
Jun 5, 3:07 PM EDTAreal Flood AdvisoryCLEPortage10 hr
Jun 5, 4:28 PM EDTSmall Craft AdvisoryCLE23 hr
Jun 5, 4:48 PM EDTAreal Flood AdvisoryCLEAshland, Marion, Morrow, Richland, Wyandot6 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.